Oklahoma, 2005

Damaging Wind in Oklahoma, June 17, 2005

June 17, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:00 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 17, 2:00 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005

.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM.  THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C.  WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT.  ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE.  THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK.  OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN.  WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  74  96  74 /  40  30  20  20
MLU  88  70  92  71 /  50  40  30  20
DEQ  87  69  95  71 /  60  30  20  20
TXK  89  72  95  71 /  50  30  20  20
ELD  88  69  93  71 /  60  40  30  20
TYR  94  75  96  76 /  30  20  20  20
GGG  92  74  96  73 /  30  20  20  20
LFK  95  75  97  73 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

04/44
Hazardous weather outlook, Jun 16, 11:00 AM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

In the hours before

Local storm report, Jun 17, 3:02 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             PROVENCAL               31.65N 93.20W
06/16/2005  0.75 INCH        NATCHITOCHES       LA   PUBLIC

0245 PM     HAIL             10 SW JENA              31.59N 92.25W
06/16/2005  0.75 INCH        LA SALLE           LA   LAW ENFORCEMENT

0330 PM     DOWNBURST        5 E IDABEL              33.90N 94.73W
06/16/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL

0335 PM     TSTM WND DMG     3 S BROKEN BOW          33.98N 94.74W
06/16/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN.

0335 PM     TSTM WND DMG     8 E IDABEL              33.90N 94.68W
06/16/2005                   MCCURTAIN          OK   BROADCAST MEDIA

            BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.

0420 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   EMERGENCY MNGR

            LARGE BARN BLOWN DOWN

0423 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.

0428 PM     HAIL             2 S RINGGOLD            32.30N 93.28W
06/16/2005  0.75 INCH        BIENVILLE          LA   AMATEUR RADIO

0437 PM     HAIL             2 W NEW BOSTON          33.46N 94.45W
06/16/2005  0.75 INCH        BOWIE              TX   EMERGENCY MNGR

0456 PM     HAIL             DOYLINE                 32.52N 93.42W
06/16/2005  1.50 INCH        WEBSTER            LA   AMATEUR RADIO

0502 PM     HAIL             18 SE BOSSIER CITY      32.33N 93.45W
06/16/2005  2.75 INCH        BOSSIER            LA   AMATEUR RADIO

0505 PM     HAIL             6 SE DOYLINE            32.46N 93.34W
06/16/2005  1.75 INCH        WEBSTER            LA   PUBLIC

0520 PM     HAIL             TAYLOR                  33.10N 93.46W
06/16/2005  0.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

0545 PM     DOWNBURST        BERNICE                 32.83N 92.66W
06/16/2005                   UNION              LA   TRAINED SPOTTER

            TREES DOWN

0620 PM     HAIL             DUBACH                  32.70N 92.66W
06/16/2005  0.75 INCH        LINCOLN            LA   AMATEUR RADIO

0620 PM     HAIL             DUBACH                  32.70N 92.66W
06/16/2005  0.75 INCH        LINCOLN            LA   PUBLIC

0624 PM     DOWNBURST        BLANCHARD               32.59N 93.89W
06/16/2005                   CADDO              LA   FIRE DEPT/RESCUE

            POWER LINES DOWN

0635 PM     HAIL             9 SE SHREVEPORT         32.38N 93.69W
06/16/2005  0.88 INCH        CADDO              LA   AMATEUR RADIO

0715 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  0.88 INCH        SHELBY             TX   AMATEUR RADIO

0720 PM     HAIL             CARTHAGE                32.15N 94.34W
06/16/2005  0.75 INCH        PANOLA             TX   TRAINED SPOTTER

0723 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

0859 PM     DOWNBURST        14 S HENDERSON          31.95N 94.80W
06/16/2005                   RUSK               TX   LAW ENFORCEMENT

            18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE

0859 PM     DOWNBURST        14 S HENDERSON          31.95N 94.80W
06/16/2005                   RUSK               TX   AMATEUR RADIO

            TREES DOWN NEAR LANEVILLE

&&

JD

The radar

The Western Arkansas radar (KSRX), 159 km away, was scanning. The volume nearest the first event began at 09:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
June 17, 3:20 AM CST
Where
McCurtain County, 1 mi N of Idabel
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.917, -94.833

Trees were downed in Hollybrook.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481663.